MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd facscanto¿ leakage of biohazard coming from the instrument was detected.The following information was provided by the initial reporter: "during the cleaning an error message pops up.It looks like the aspirator arm is not acquiring the liquid.The tube is getting wet on the top.Error message: vacuum error has been detected.Disconnecting and connecting the waste tank.Startup has been performed and it was ok.Removing the o-ring and the retainer, cleaning around and making sure that they are well set didn't help neither.They didn't use the instrument for more than two weeks.Maybe the waste line is clogged.There is no leak in this work order.If this is about ¿the tube is getting wet on the top".Is the leak fluid or air? fluid.Was the leak contained within the instrument? no.Was the fluid actively spraying about outside the machine? no.Is leaked liquid type known? biohazardous or non-biohazardous? biohazardous.Did the leaked liquid have bleach mixed in? no.Was anyone injured due to the leaked liquid? no.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facscanto¿ leakage of biohazard coming from the instrument was detected.The following information was provided by the initial reporter: "during the cleaning an error message pops up.It looks like the aspirator arm is not acquiring the liquid.The tube is getting wet on the top.Error message: vacuum error has been detected.Disconnecting and connecting the waste tank.Startup has been performed and it was ok.Removing the o-ring and the retainer, cleaning around and making sure that they are well set didn't help neither.They didn't use the instrument for more than two weeks.Maybe the waste line is clogged.There is no leak in this work order.If this is about ¿the tube is getting wet on the top¿ ¿ 1.Is the leak fluid or air? fluid 2.Was the leak contained within the instrument? no 3.Was the fluid actively spraying about outside the machine? no 4.Is leaked liquid type known? biohazardous or non-biohazardous? biohazardous 5.Did the leaked liquid have bleach mixed in? no 6.Was anyone injured due to the leaked liquid? no".
 
Additional Manufacturer Narrative
H.6 investigation summary: scope of issue: the scope of issue is only limited to facscanto ivd 10 part # 657338, serial # (b)(6).Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 03jun2021 to date 03jun2022.Complaint trend: there are 4 complaints similar to this one of leakage of biohazard; pr# (b)(4).Date range from 03jun2021 to date 03jun2022.Manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6).File # (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of a leak in the facscanto instrument was due to a blockage in the waste line.The user disconnected and connected the waste tank and performed startup.They removed the o-ring and the retainer, cleaned around and made sure that they were well set but this did not help resolve the issue.The technical support center specialist noted that the waste line must have been clogged.The fse confirmed the issue and cleared the tubing line by performing a flush to ensure proper flow and accuracy.No parts were requested for evaluation.After the repair the instrument was tested and was performing as expected.Although a leak was present, and no one was injured, users should wear proper ppe (personal protective equipment) while operating the instrument as stated in the bd facscanto¿ flow cytometer instructions for use (ifu), #23-14730-03 rev.1/vers.A, starting on page 147 in cleaning the surfaces.In addition, proper handling of fluidic filters can be found starting on page 149, maintenance.The safety risk of this hazard has been identified to be within the acceptable level.Service max review: review of related work order #: (b)(4), case #(b)(4) install date: (b)(6) 2014 defective part number: n/a work order notes: o subject / reported: 657338 - facscanto ivd 10 - vacuum error has been detected o problem description: during the cleaning an error message pops up.It looks like the aspirator arm is not acquiring the liquid.The tube is getting wet on the top.Error message: vacuum error has been detected.O work performed: flushed the waste lines using syringe ok.Measured vacuum at the waste pump ok.Run beads for 30 min, no error message.The instrument is ready for use.O cause: blockage o solution: flushed the waste lines returned sample evaluation: a return sample was not requested because no parts replaced.Risk analysis: risk management file part # 338942ra (revision 08, version g) facscanto product family risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no o id: (b)(6) o hazard: potential leakage o cause: potential lack of workmanship during assembly o harmful effects: potential biohazard exposure o risk control: qualification and first article inspection o implementation verification: vp # 11392 protocol o effectiveness verification: vp # 11392 report o p: (b)(4) o s: (b)(4) o ri: (b)(4) o residual risk evaluation : afap o new hazards: none mitigation(s) sufficient yes no.Root cause: based on the investigation results the root cause of the leak was due to a blockage in the waste line conclusion: based on the investigation results, the root cause of the leak and why the aspirator arm could not acquire liquid was due to a blockage in the waste line.The field service engineer confirmed this issue when he flushed the waste line and the instrument was then ready to use.The safety risk of this hazard has been identified to be within the acceptable level.Supporting document: n/a.

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14644329
Report Number2916837-2022-00149
Device Sequence Number5550465
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown